MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038074
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device investigation is pending, and the results will be submitted in a follow-up report.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the user inserted the sheath from the femoral and delivered the catheter to the desired position.Then attempted to begin pumping, but the balloon did not inflate.Therefore, the catheter was promptly removed and replaced in the same site with a new one, with which the iabp worked normally.There was no reported injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).No serial number was reported.The serial number on the returned sample is ck20428.The lot number (18f22c0019) recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed ziploc bag.Returned with the sample was supplied data-scope inflation driveline tubing; no damage or abnormalities were noted.Dried blood was noted on the exterior surfaces of the returned data-scope inflation driveline tubing.Upon return, the teflon sheath was noted on some portion of the iabc bladder; the distal end of the teflon sheath was at approximately 18.7cm from the iabc distal tip and liquid blood was noted within the sheath sidearm.Buckling to the teflon sheath extrusion was noted at approximately 13.4cm to 15.2cm from the distal tip of the teflon sheath.The one-way valve was tethered to the short driveline tubing.The exposed portion of the bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned iabc.The bladder thickness was measured at six points.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk is acceptable.The returned device passed visual and functional testing.The reported complaint that the "balloon did not inflate" is not confirmed.The returned intra-aortic balloon catheter (iabc) bladder was fully intact with no abnormalities noted.During functional testing, the iabc bladder inflated and deflated completely with no alarms noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key15920670
Report Number3010532612-2022-00524
Device Sequence Number6562672
Product Code DSP
UDI-Device Identifier00801902136701
UDI-Public00801902136701
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberIPN038074
Device Catalogue NumberIAB-06830-U
Device Lot Number18F22C0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown